A Systematic Review of the Incidence and Risk Factors for Taxane Acute Pain Syndrome in Patients Receiving Taxane-Based Chemotherapy for Prostate Cancer

    loading  Checking for direct PDF access through Ovid

Abstract

Taxane acute pain syndrome (TAPS) is characterized by myalgia and arthralgia starting 24 to 48 hours after taxane-based chemotherapy and lasting ≤ 7 days. Little is known about its incidence and predisposing factors in patients with prostate cancer. A systematic review was performed to identify studies reporting the incidence and risk factors for TAPS in patients receiving taxane-based chemotherapy for prostate cancer. Embase, Ovid Medline, and other nonindexed citations were searched from 1947 to July 7, 2015. Randomized trials and prospective observational studies reporting the outcomes for prostate cancer patients who had received taxane-based chemotherapy were assessed. Four reviewers independently screened the citations and full text reports for data collection. Of 980 citations, 5 studies (2710 patients) met the eligibility criteria. The incidence of myalgia and arthralgia was reported in 4 trials (14%, [29% and 38%], 44.2%, and 46%). TAPS was not reported with cabazitaxel chemotherapy. Clinical risk factors were identified in 4 studies, suggesting that TAPS was numerically more common in the castrate-resistant setting and when concurrent medications (eg, corticosteroids) were not used. Although the TAPS incidence has been poorly reported in clinical practice, the results of the present study suggest that arthralgia and myalgia are a common toxicity in patients with prostate cancer. An improved and universal definition of TAPS, patient-directed reporting of TAPS, and improved standardized assessments are needed to better identify patients at the greatest risk of experiencing TAPS and improving patient care.

Related Topics

    loading  Loading Related Articles